Alert archive / Illinois / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS Lincoln, IL

January 30, 200817 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 30, 2008, 2:48 AM CST for 17 counties in Illinois. It took effect at Jan 30, 2008, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 2:48 AM CST (08:48 UTC)
In effect from
Jan 30, 2008, 3:00 AM CST
Expired
Jan 30, 2008, 9:00 AM CST
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -209 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-209 m²/s²
0-3 km storm-relative helicity
-244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 300848
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
248 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 900 AM CST...

.THE COMBINATION OF GUSTY WINDS AND BITTERLY COLD TEMPERATURES THIS
MORNING WILL DRIVE WIND CHILLS DOWN TO BETWEEN 15 AND 25 BELOW
ZERO. WINDS WILL BEGIN TO DIMINISH LATER THIS MORNING AS THE STRONG
STORM SYSTEM PULLS AWAY FROM THE MIDWEST. 

ILZ027>031-036>038-040-041-301500-
/O.CAN.KILX.WW.Y.0002.000000T0000Z-080130T1500Z/
/O.NEW.KILX.WC.Y.0004.080130T0900Z-080130T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
248 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED AS THE THREAT FOR
SNOW AND BLOWING SNOW HAS ENDED.

WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS
MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE
ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING
AS WINDS DIMINISH. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ILZ042>048-301500-
/O.NEW.KILX.WC.Y.0004.080130T0900Z-080130T1500Z/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
248 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS
MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE
ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING
AS WINDS DIMINISH. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
SMITH
2 follow-up statements
000 
WWUS43 KILX 300919
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 900 AM CST FROM I-72 NORTH...
...WINTER STORM WATCH THURSDAY NIGHT AND FRIDAY MORNING SOUTHEAST
OF THE ILLINOIS RIVER...

.THE COMBINATION OF GUSTY WINDS AND BITTERLY COLD TEMPERATURES
THIS MORNING WILL DRIVE WIND CHILLS DOWN TO BETWEEN 15 AND
25 BELOW ZERO. WINDS WILL BEGIN TO DIMINISH LATER THIS MORNING AS
THE STRONG STORM SYSTEM PULLS AWAY FROM THE MIDWEST. 

A WINTER STORM WILL BRING HEAVY SNOW TO CENTRAL AND SOUTHEAST
ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING WHERE 4 TO 8 INCHES OF
SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER.

ILZ031-037-038-041>048-301500-
/O.NEW.KILX.WS.A.0001.080201T0000Z-080201T1800Z/
/O.CON.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/
WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-
VERMILION-CASS-MENARD-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE
319 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THIS MORNING. 

WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS
MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE
ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING
AS WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS THURSDAY
EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY AFTERNOON...WILL
BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY NIGHT AND FRIDAY
MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF
THE ILLINOIS RIVER BEFORE TAPERING OFF BY MIDDAY FRIDAY. BRISK
NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

ILZ027>030-036-040-301500-
/O.CON.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
319 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL BE COMMON THIS
MORNING AS AIR TEMPERATURES DROP TO BETWEEN 3 BELOW TO 5 ABOVE
ZERO BY SUNRISE. CONDITIONS WILL GRADUALLY IMPROVE BY MID MORNING
AS WINDS DIMINISH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ILZ049>057-061>063-066>068-071>073-301500-
/O.NEW.KILX.WS.A.0001.080201T0000Z-080201T1800Z/
SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
319 AM CST WED JAN 30 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS THURSDAY
EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY AFTERNOON...WILL
BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY NIGHT AND FRIDAY
MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS POSSIBLE SOUTHEAST OF
THE ILLINOIS RIVER BEFORE TAPERING OFF BY MIDDAY FRIDAY. BRISK
NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

HUETTL/SMITH
000 
WWUS43 KILX 301511
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
911 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY HAS EXPIRED... 

...WINTER STORM WATCH THURSDAY NIGHT AND FRIDAY MORNING SOUTHEAST
OF THE ILLINOIS RIVER...

.WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA...ALONG WITH A VERY
SLOW RISE IN TEMPERATURES. WIND CHILL VALUES WILL REMAIN NEAR OR
BELOW ZERO THROUGH EARLY AFTERNOON...BUT WILL BE ABOVE WIND CHILL
ADVISORY CRITERIA.

A WINTER STORM WILL BRING HEAVY SNOW TO CENTRAL AND SOUTHEAST
ILLINOIS THURSDAY NIGHT AND FRIDAY MORNING WHERE 4 TO 8 INCHES OF
SNOW IS POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER.

ILZ031-037-038-041>048-302200-
/O.EXP.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/
/O.CON.KILX.WS.A.0001.080201T0000Z-080201T1800Z/
WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-
VERMILION-CASS-MENARD-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA...
LINCOLN...CHAMPAIGN...URBANA...DANVILLE
911 AM CST WED JAN 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...
...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING.

WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA...ALONG WITH A VERY
SLOW RISE IN TEMPERATURES. WIND CHILL VALUES WILL REMAIN NEAR OR
BELOW ZERO THROUGH EARLY AFTERNOON...BUT WILL BE ABOVE WIND CHILL
ADVISORY CRITERIA.

LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS
THURSDAY EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY
AFTERNOON...WILL BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY
NIGHT AND FRIDAY MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS
POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER BEFORE TAPERING OFF BY
MIDDAY FRIDAY. BRISK NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING
AND DRIFTING SNOW.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

ILZ027>030-036-040-301615-
/O.EXP.KILX.WC.Y.0004.000000T0000Z-080130T1500Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
911 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA...ALONG WITH A VERY
SLOW RISE IN TEMPERATURES. WIND CHILL VALUES WILL REMAIN NEAR OR
BELOW ZERO THROUGH EARLY AFTERNOON...BUT WILL BE ABOVE WIND CHILL
ADVISORY CRITERIA.

$$

ILZ049>057-061>063-066>068-071>073-302200-
/O.CON.KILX.WS.A.0001.080201T0000Z-080201T1800Z/
SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
911 AM CST WED JAN 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

LOW PRESSURE DEEPENING NORTHEAST FROM THE SOUTHERN PLAINS
THURSDAY EVENING INTO THE EASTERN GREAT LAKES BY FRIDAY
AFTERNOON...WILL BRING HEAVY SNOW TO CENTRAL ILLINOIS THURSDAY
NIGHT AND FRIDAY MORNING. BETWEEN 4 AND 8 INCHES OF SNOW IS
POSSIBLE SOUTHEAST OF THE ILLINOIS RIVER BEFORE TAPERING OFF BY
MIDDAY FRIDAY. BRISK NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING
AND DRIFTING SNOW.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 11:30 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 29, 11:30 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1130 PM CST TUE JAN 29 2008

.DISCUSSION...
ISSUED 843 PM CST TUE JAN 29 2008

WILL BE EXTENDING THE WIND ADVISORY TO 6 AM...DUE TO EXPECTED SUSTAINED
WINDS OF 30 TO 39 MPH AFTER MIDNIGHT. WE MAY CANCEL WITH THE 4 AM
FORECAST ISSUANCE...BUT WE CAN EVALUATE THAT THEN.

SNOW SHOWERS HAVE DIMINISHED ON RADAR...AND THE MAIN AREAS OF
FALLING SNOW ARE MAINLY NE OF A LINE FROM LACON TO LINCOLN TO
DECATUR TO FLORA. FALLING SNOW SHOULD COME TO AN END SHORTLY AFTER
MIDNIGHT IN CENTRAL ILLINOIS. HIGH WINDS WILL KEEP BLOWING SNOW
GOING IN MUCH OF OUR AREA...WITH VISIBILITY DOWN BELOW 1SM AT
TIMES FOR MUCH OF THE NIGHT. BITTERLY COLD WIND CHILLS WILL BE
ESPECIALLY PROMINENT FOR AREAS NORTH OF LINCOLN...AND THE WINTER
WEATHER ADVISORY WILL BE CONTINUED THROUGH 9 AM FOR THE
COMBINATION OF BITTER COLD AND BLOWING SNOW.

THINGS WILL QUIET DOWN BY MORNING...BUT WIND CHILLS WILL STILL BE
QUITE COLD WED MORNING.

MAY TWEAK LOW TEMPS DOWN A DEGREE OR TWO FOR THE REST OF THE
NIGHT...BASED ON UPSTREAM TRENDS.

UPDATED GRIDS AND ZONES WILL BE AVAILABLE SHORTLY.

SHIMON

&&

.AVIATION...
ISSUED 1130 PM CST TUE JAN 29 2008...FOR THE 06Z TAFS

CLOUDS HAVE GENERALLY CLEARED OUT...AND ONLY A BRIEF MVFR DECK HAS
BEEN POPPING IN AND OUT OF PIA AND CMI. THE OTHER SITES HAVE
REMAINED SCT OVER THE LAST HOUR OR SO. NO ADDITIONAL PRECIP IS
EXPECTED THE REST OF THE NIGHT...NOR WILL THERE BE ANY REDUCTION
TO VISIBILITY DUE TO BLSN.

WINDS ARE THE BIG ISSUE...AND WILL KEEP GUSTS UP TO 35KT FOR THE
FIRST 3 HOURS OF THE TAF. THEN WINDS SHOULD REMAIN BELOW 30KT THE
REST OF THE NIGHT.

NO MAJOR VIS OR CIG ISSUES THROUGH THE NEXT 24 HOURS.

SHIMON
&&

.PREV DISCUSSION...
ISSUED 253 PM CST TUE JAN 29 2008

PLENTY OF CHALLENGES WITH THIS FORECAST PACKAGE...BEGINNING WITH
STRONG WINDS...RAPIDLY FALLING TEMPERATURES...AND WIND-CHILLS
TONIGHT. AFTER THAT...ALL EYES WILL BE ON A DEVELOPING WINTER
STORM EXPECTED TO AFFECT CENTRAL ILLINOIS THURSDAY NIGHT INTO FRIDAY.

LATEST SURFACE ANALYSIS SHOWS STRONG COLD FRONT RAPIDLY MOVING
ACROSS CENTRAL ILLINOIS. A LINE OF STRONG TO SEVERE THUNDERSTORMS
ACCOMPANIES THE FRONT...WHILE WINDY AND SHARPLY COLDER CONDITIONS
EXIST BEHIND IT. AFTER BOUNDARY PASSES...TEMPS HAVE BEEN DROPPING
15 TO 20 DEGREES IN JUST ONE HOUR. FURTHER WEST...BAND OF SNOW
ASSOCIATED WITH POTENT SHORT-WAVE EXTENDS FROM WESTERN MISSOURI
NORTHEASTWARD INTO WISCONSIN.

SHORT TERM...TONIGHT THROUGH FRIDAY

LINE OF CONVECTION CURRENTLY JUST EAST OF THE I-55 CORRIDOR WILL
RACE EASTWARD...AND SHOULD CROSS THE ILLINOIS-INDIANA BORDER
SHORTLY BEFORE 00Z. BEHIND THE STORMS...MARKEDLY COLDER AIR WILL
CONTINUE TO POUR INTO THE AREA ON GUSTY NORTHWESTERLY WINDS. TIGHT
PRESSURE GRADIENT AND STEEP PRESSURE RISES UPSTREAM SUGGEST
SUSTAINED WINDS OF BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS
45 MPH DURING THE EVENING HOURS. GRADIENT WILL WEAKEN OVERNIGHT...
ALLOWING WINDS TO DIMINISH SOMEWHAT. WILL THEREFORE CONTINUE THE
CURRENT WIND ADVISORY THROUGH MIDNIGHT. IN ADDITION TO THE
WINDS...TEMPS WILL PLUNGE THROUGH THE NIGHT. BASED ON UPSTREAM
TEMPS IN THE SINGLE DIGITS ACROSS IOWA...HAVE OPTED TO FOLLOW THE
COLDER MET GUIDANCE NUMBERS MOST CLOSELY FOR OVERNIGHT LOWS.
READINGS WILL BOTTOM OUT IN THE SINGLE DIGITS AND TEENS...WITH A
FEW LOCATIONS ACROSS THE ILLINOIS RIVER VALLEY DIPPING BELOW ZERO.
THESE TEMPERATURES...COMBINED WITH GUSTY WINDS...WILL PRODUCE
DANGEROUSLY LOW WIND-CHILL VALUES. WIND-CHILL READINGS WILL DROP
BELOW ZERO ACROSS THE BOARD...WITH -15F OR LOWER VALUES COMMON
ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE.

AS LOW PRESSURE TRACKS INTO THE GREAT LAKES AND FRONT PUSHES WELL
EAST OF THE AREA...BAND OF SNOW ACROSS MISSOURI AND IOWA WILL LIFT
NORTHEASTWARD THIS EVENING. GFS CONTINUES TO BE MORE AGGRESSIVE IN
BRINGING A PERIOD OF LIGHT SNOW ACROSS MUCH OF CENTRAL
ILLINOIS...WHILE NAM-WRF PROVIDES MORE OF A GLANCING BLOW TO THE
W/NW KILX CWA. BASED ON TRACK OF LOW AND CURRENT SATELLITE/RADAR
LOOPS...PREFER THE NAM-WRF SOLUTION HERE. WILL CARRY CHANCE POPS
FOR LIGHT SNOW ACROSS ALL BUT THE W/NW CWA...WHERE LIKELY POPS ARE
IN ORDER. ANY SNOWFALL THAT OCCURS WILL BE SHORT-LIVED...SO
ACCUMULATIONS ARE EXPECTED TO BE MINIMAL. MOST LOCATIONS WILL
RECEIVE A COUPLE TENTHS OF AN INCH AT BEST...WITH PERHAPS UP TO
ONE INCH ACROSS THE ILLINOIS RIVER VALLEY. DESPITE MINOR
ACCUMULATIONS...WIND-DRIVEN SNOW WILL SIGNIFICANTLY REDUCE
VISIBILITIES FOR A TIME DURING THE EVENING...PARTICULARLY ACROSS
THE ILLINOIS RIVER VALLEY. WITH BOTH A BLOWING SNOW AND WIND-CHILL
THREAT ACROSS THE N/NW CWA...HAVE OPTED TO DROP THE BLOWING SNOW
ADVISORY IN FAVOR OF A WINTER WEATHER ADVISORY. THIS ADVISORY WILL
COVER BOTH HAZARDS AND WILL REMAIN VALID UNTIL WEDNESDAY MORNING.

HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON WEDNESDAY...PROVIDING
A BRIEF LULL IN THE ACTIVE WEATHER. HOWEVER...NEXT SIGNIFICANT
WAVE WILL DIG SOUTHEASTWARD INTO THE SOUTHERN PLAINS WEDNESDAY
NIGHT...INDUCING SURFACE CYCLOGENESIS ACROSS OKLAHOMA BY 12Z THU.
MODELS HAVE PREVIOUSLY BEEN VACILLATING WITH THE EXACT TRACK OF
THE SYSTEM...BUT SOLUTIONS SEEM TO BE STABILIZING ON A TRACK FROM
OKLAHOMA NORTHEASTWARD INTO THE OHIO VALLEY. LATEST RUNS OF THE
NAM-WRF/GFS/ECMWF ARE ALL IN VERY GOOD AGREEMENT...WITH ONLY MAJOR
DIFFERENCES BEING EXACTLY HOW FAR NORTHWEST THE PRECIP WILL
SPREAD. GIVEN THE EXPECTED SURFACE/UPPER LOW TRACK...THINK HEAVIEST
SNOW BAND WILL SET UP ACROSS THE CENTRAL AND SOUTHERN KILX CWA.
ANY DEVIATION IN THE TRACK WILL OF COURSE HAVE MAJOR IMPLICATIONS
ON EXACTLY WHERE THE HEAVIEST SNOW WILL FALL. BASED ON CURRENT
FORECAST...WILL FOCUS THE HEAVIEST SNOW ALONG AND SOUTH OF
I-72...WHERE IN EXCESS OF 4 INCHES WILL BE POSSIBLE BY THE TIME
THE SNOW TAPERS OFF FRIDAY MORNING. AMOUNTS FURTHER NORTH IN THE
PEORIA AND BLOOMINGTON AREAS WILL BE LIGHTER...BUT A COUPLE OF
INCHES WILL STILL BE LIKELY THERE. SNOW WILL BEGIN ACROSS CENTRAL
ILLINOIS THURSDAY AFTERNOON...THEN WILL BECOME WIDESPREAD
THURSDAY NIGHT. AS LOW TRACKS TOWARD LAKE ERIE FRIDAY
MORNING...DEFORMATION ZONE SNOW WILL GRADUALLY PULL OUT OF THE
REGION...WITH MOST OF THE PRECIP ENDING BY AROUND MIDDAY FRIDAY.

LONG TERM...SATURDAY THROUGH TUESDAY

RELATIVELY QUIET WEATHER WILL PREVAIL OVER THE WEEKEND...WITH GFS
SUGGESTING SOME LIGHT WARM-ADVECTION TYPE SNOW POSSIBLY BREAKING
OUT ACROSS IOWA AND NORTHERN ILLINOIS ON SATURDAY NIGHT. WILL ONLY
INCLUDE AN INCREASE IN CLOUDS AT THIS TIME...KEEPING BEST LIFT AND
FOCUS FOR PRECIP N/NW OF THE AREA. AFTER THAT...NEXT SYSTEM STILL
PROGGED TO ARRIVE EARLY NEXT WEEK. WARMER AIR WILL BE IN PLACE BY
THEN...SO THIS LOOKS TO BE MAINLY A RAIN EVENT. WILL FOCUS HIGHEST
POPS FOR RAIN MONDAY AND MONDAY NIGHT...WITH RAIN CHANCES SETTLING
FURTHER EAST AND SOUTH BY TUESDAY.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ILZ042>057-061>063-
066>068-071>073.

WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR ILZ027>031-
036>038-040-041.

&&
Hazardous weather outlook, Jan 29, 3:26 PM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST TUE JAN 29 2008

ILZ027>031-036>038-040-041-301200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
326 PM CST TUE JAN 29 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY
GRADUALLY DECREASE AFTER MIDNIGHT. PERIODS OF BLOWING SNOW WILL
PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE
VISIBILITIES TO AS LOW AS A QUARTER OF A MILE AT TIMES. BITTERLY
COLD AIR WILL CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE
EXPECTED TO FALL INTO THE 15 DEGREES BELOW ZERO TO 25 DEGREES
BELOW ZERO RANGE LATE TONIGHT AND INTO WEDNESDAY MORNING.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT
INTO FRIDAY BRINGING A CHANCE OF LIGHT SNOW TO THE AREA.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH THE REMAINDER OF THE WEEK. RIVER LEVELS ARE
EXPECTED TO DROP BELOW FLOOD STAGE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS
WOULD BE APPRECIATED.

ILZ042>044-047>053-301200-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON-
SCOTT-
326 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY
GRADUALLY DECREASE DURING THE EVENING. PERIODS OF BLOWING SNOW
WILL PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE
VISIBILITIES TO AS LOW AS A MILE AT TIMES. BITTERLY COLD AIR WILL
CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE EXPECTED TO
FALL INTO THE 5 DEGREES BELOW ZERO TO 15 DEGREES BELOW ZERO RANGE
LATE TONIGHT AND INTO WEDNESDAY MORNING.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY
NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS
WOULD BE APPRECIATED.

ILZ066>068-071>073-301200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
326 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL PLOW ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATE THIS AFTERNOON...ACCOMPANIED BY STRONG WINDS AND
SHARPLY COLDER WEATHER BY EVENING. AHEAD OF THE FRONT...SHOWERS
AND THUNDERSTORMS WILL DEVELOP. A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST
WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. SPEEDS SHOULD
SLOWLY DIMINISH LATE THIS EVENING. LINGERING LIGHT SNOW WILL BE
POSSIBLE WITH LITTLE OR NO ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT
INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING...
PRIMARILY UNTIL 7 PM.

ILZ045-046-054>057-061>063-301200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
VERMILION-
326 PM CST TUE JAN 29 2008

...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL AND EAST CENTRAL
ILLINOIS THIS AFTERNOON...BRINGING VERY WINDY AND SHARPLY COLDER
WEATHER BY LATE IN THE DAY. AHEAD OF THE FRONT...SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP...A FEW OF THE THUNDERSTORMS COULD
PRODUCE STRAIGHT LINE WIND DAMAGE. A TORNADO IS ALSO POSSIBLE
UNTIL 7 PM.

ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS
WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS
WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING THIS
EVENING. LITTLE OR NO ACCUMULATIONS ARE EXPECTED. WINDS WILL
GRADUALLY SUBSIDE LATE TONIGHT AS THE STRONG LOW PULLS WELL TO OUR
EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY
NIGHT INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM CST.

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:19 AM CSTWinter Storm WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 23 more24 hr

Nearby

Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.